Thunderstorm Wind, Dorchester
- When
- August 27, 7:50 PM EST
- Where
- Dorchester County, Church Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.500, -76.150
Trees down on power lines.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 27, 2:53 PM EST, 4 hours 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE SVR TSTM WATCH NATIONAL WEATHER SERVICE WAKEFIELD VA 315 PM EDT WED AUG 27 2003 CLUSTER OF STORMS IN OH IS THE SOURCE OF THE SVR WX PTNL THIS EVENING AND OVRNGT. AREA PROFILERS HV SHOWN LOTS OF DWNSLP FLO WHILE MSAS HAS SHOWN LLVL DVRGNC OVR THE REGION...WHCH HELPED DSPT THE EARLIER CNVCTN THAT TRACKED THRU MD...AND SHIFTED THE SVR WX INTO NJ. MIDLVL STEERING FLO STILL GNRLY W TO E...BUT GRDLY TURNING MORE WNW/ESE...ASSOC WTH UPR IMPULSE IN OH VALLEY. THE GRDL TURN TO THE ESE MVMT ALRDY SEEN IN RADAR AND SAT PIX...AS THE CNVCTN EXPANDS. CURRENT GDNC IN FRLY GUD AGRMT THAT CNVCTN TRACKS ESE THRU NRN VA AND MD...WTH NRN AREAS OF THE AKQ CWA IN GREATEST THREAT...ALTHO AREAS FROM N OF FARMVILLE TO RIC MAY SEE ISOLD TSTM. SVR CNVCTN MKG A RGT TURN SUGG EVEN ORF HAS A CHC OF A TSTM OVRNGT. SFC BNDRY WHCH ESSENTIALLY IS OLD OUTFLOW BOUNDARY FROM CNVCTN...WL BE STNRY OVR VA...THEN TEND TO RETURN N THU AFTN THRU FRI AFTN. SOME ISOLD CNVCTN PSBL ALG LLVL WSHFT THU AFTN OVR CNTRL/ERN VA... BUT NO DYNMCS OR LLVL JET ASSISTANCE TO ENHNC RAIN CHCS. H8 TEMPS ONLY GRDLY FALLING...SO MANY AREAS OF CNTRL/SRN VA AND NE NC WL SEE TEMPS IN THE LWR/MID 90S AGN...AND HEAT INDICES NEAR 105...ESPCLY IN URBAN AREAS. LLVL JET ENERGY PICKS UP ON FRI...AS NEW SFC BNDRY BEGINS TO APPCH... SO BY LT FRI AFTN AND EVE...CHC TSTMS IN NRN AND CNTRL AREAS... TRENDING TO SRN VA LTR...BUT NE NC LUKS TO BE TOO FAR FROM LLVL JET ENERGY AND ORGANIZED LLVL CNVCRGNC FOR RAIN CHCS UNTIL THE BNDRY SINKS A LTL FRTHR S. THE S PROGRESS OF THIS BNDRY IS NOT WELL HNDLS BY THE VARIOUS SOURCES OF GDNC...WTH SOME BRINGING THE FRONT S OF THE REGION...OTHERS KEEPING IT OVER NRN AREAS. ATTM...BASED ON FCST UPR FEATURE POSN AND STRENGTH...ALG WTH CNTR OF SFC HGH SO FAR W...AM SIDING WTH THE SFC BNDRY STALLING SOMEWHERE ARND OUR AREA...OR STAYING N...UNTIL PSBLY BEYOND SUNDAY. NO CHGS TO FCST BEYOND SATURDAY DUE TO THE UNCERTAINTIES. .MARINE...PREDOMINANT WINDS AND WAVES/SEAS REMAIN BELOW SCA...BUT INCRS A BIT AHD OF THE SFC BNDRY DURG THE WEEKEND...WHEN THE BNDRY LYR FLO INCRS AGN. CHC DAMAGING WINDS WTH CNVCTN LT THS AFTN AND OVRNGT. .AVIATION...PTCHY DENSE FOG PSBL THU MORN IN AREAS THAT SEE RAIN... ALSO AS LGT SFC WSHFT TO N AND NE OCCURS. LGT ONSHORE FLO IN MANY AREAS FRI MORN CUD CONTRIBUTE TO SOME FOG AS WELL. .PRELIMINARY TEMPS/POPS... SBY 71 89 70 88 / 30 10 10 30 OXB 74 83 73 80 / 30 10 10 30 WAL 74 85 74 83 / 30 10 10 30 FVX 72 93 70 92 / 10 20 20 30 RIC 74 91 72 90 / 20 20 20 30 PTB 75 93 72 92 / 10 20 20 30 AKQ 74 92 73 91 / 10 20 20 30 PHF 74 89 74 89 / 20 20 20 30 ORF 76 88 77 87 / 10 20 20 30 ECG 75 89 76 88 / 10 10 10 10 .AKQ... .MD...NONE. .VA...SEVERE THUNDERSTORM WATCH 902 FOR VAZ048-049-063-064-072>078-085. .NC...NONE. NS
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-271600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY HEAT ADVISORY ACROSS PORTIONS OF SOUTH CENTRAL...AND SOUTHEAST VIRGINIA...AND NORTHEASTERN NORTH CAROLINA .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 22 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): WEATHER.NOAA.GOV/AKQ.
VAZ049-280000- SPECIAL WEATHER STATEMENT...CORRECTED FOR TYPO NATIONAL WEATHER SERVICE WAKEFIELD VA 734 PM EDT WED AUG 27 2003 ...STRONG THUNDERSTORMS MOVING INTO EXTREME NORTHERN LOUISA COUNTY... AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SOUTHWESTERN ORANGE COUNTY TO NORTH CENTRAL ORANGE COUNTY...OR FROM 11 MILES NORTH OF EXIT 136 ALONG I 64 TO 10 MILES SOUTH OF CULPEPER...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GREEN SPRINGS AROUND 740 PM EDT...VAWTER CORNER AROUND 750 PM EDT...AND WARES CROSSROADS AROUND 800 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. MALOIT && LAT...LON 3807 7836 3841 7804 3838 7747 3804 7780
VAZ064-074>076-280015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
749 PM EDT WED AUG 27 2003
...GUSTY WINDS MOVING INTO NORTHERN CAROLINE COUNTY AND THE WESTERN
NORTHERN NECK...
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
REGION OF STRONG GUSTY WINDS...WITH WIND GUSTS TO 50 MPH. THESE
WINDS ARE AHEAD OF A LINE OF THUNDERSTORMS THAT ARE ABOUT 20 TO 30
MINUTES BEHIND THIS PUSH OF WIND. THE GUSTY WINDS WILL BE NEAR
COLONIAL BEACH AROUND 800 PM EDT...BOWLING GREEN AROUND 805 PM
EDT...CHAMPLAIN AROUND 815 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY
THE GUSTY WINDS INCLUDE MILFORD...MONTROSS AND WARSAW.
MALOIT
&&
LAT...LON 3821 7765 3833 7718 3869 7689 3832 7648
3795 7676 3784 7724VAZ048-049-280030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 805 PM EDT WED AUG 27 2003 ...STRONG THUNDERSTORMS MOVING INTO NORTHWESTEN FLUVANNA AND SOUTHWESTERN LOUISA COUNTY... AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FROM 5 MILES NORTHEAST OF EXIT 136 ALONG I 64 TO 7 MILES SOUTH OF CHARLOTTESVILLE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR EXIT 136 ALONG I 64 AROUND 810 PM EDT...LOUISA AROUND 820 PM EDT...AND EXIT 143 ALONG I 64 AROUND 830 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE MINERAL. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. MALOIT && LAT...LON 3807 7813 3792 7866 3787 7817 3801 7764
MDZ021-280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 819 PM EDT WED AUG 27 2003 ...LINE OF STRONG THUNDERSTORMS MOVING INTO DORCHESTER COUNTY... AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING OUT OF SOUTHERN MARYLAND ACROSS THE CHESAPEAKE BAY...MOVING EAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CAMBRIDGE AROUND 840 PM EDT AND HURLOCK AROUND 850 PM EDT. WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. REILLY && LAT...LON 3880 7636 3820 7682 3809 7614 3869 7567
VAZ064-072>077-280100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
822 PM EDT WED AUG 27 2003
...STRONG THUNDERSTORMS MOVING INTO CAROLINE COUNTY AND THE NORTHERN
NECK...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS JUST WEST AND NORTH OF THE ROUTE 301 CORRIDOR
IN CAROLINE COUNTY...MOVING SOUTHEAST AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR MONTROSS AROUND 835 PM EDT...WARSAW
AROUND 850 PM EDT...SAINT STEPHENS CHURCH AROUND 855 PM EDT
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CALLAO...
CHAMPLAIN...KING WILLIAM...MILFORD...ROBLEY AND TAPPAHANNOCK.
WIND GUSTS TO 45 MPH...FREQUENT DANGEROUS LIGHTNING...AND BRIEF
HEAVY RAIN IS POSSIBLE WITH THESE STORMS. PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS WILL BE
POSSIBLE.
BROWN
&&
LAT...LON 3853 7666 3822 7699 3809 7751 3764 7704
3777 7652 3808 7618PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
0836 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0832 PM 3 W ZION CROSSROADS VA 0.88 IN HAIL
08/27/03 FLUVANNA DIME AND NICKLE HAIL ST
RTE 250 AND 631
XXXThe national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Trees down on power lines.
Trees and power lines down.
Wind gust of 58 mph measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2003Every state in 2003This day in weather historyWarnings in Maryland, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375365, 5375364, 5375366.